Discussions By Condition: I cannot get a diagnosis.

Puzzling Symptoms-Please Help

Posted In: I cannot get a diagnosis. 7 Replies
  • Posted By: Adriesse07
  • November 29, 2007
  • 03:13 PM

Okay..so you all know of my symptoms over the past few months, but just to recap here is some of my problems:

September 15th: Doctor Wayne Williams does a complete physical exam and orders blood work

September 26th: Doctor Wayne Williams goes over my blood work with me. Everything is normal, however I have a UTI, she puts me on Ciprofloxacin for 7 days, 2 times daily to kill the bacterial infection.

October 20th: Sharp pains in my abdomen, abnormal bleeding clots, causing an ER Visit at Whestoff Hospital. They found a high white blood cell count, and also a Hepatic Hemangioma (benign tumor on my liver made of blood vessles) which was causing my pain. Not sure on the bleeding. Sent home and put on pain medications.

October 31st: See my new doctor in Cocoa, named Doctor Ramesh Mathurs. Refill of my current medications which will be listed below.

November 15th: Complete Physical Exam done by Uma Mathurs. Pap Smear done, results normal. Blood work done.

November 28th: Seen Doctor Ramesh Mathurs for refills on medication. He has found that I have Thyroid Disease based on my blood work. Put me on Synthroid 6.5 mg daily for my hyperthyroidism. Came home, and while urinating, noticed blood in urine. Fiancee taking me to hospital today.

Current Medications:
Zyprexa 10mg
Trazodone 100mg
Celexa 20mg
Lo-Ovral 28's
Synthroid 6.5 mg

Current Conditions:
Bipolar
Generalized Anxiety Disorder
Hyperthyroidism
Polycystic Ovarian Syndrome

Other Symptoms:

Low Grade Fever between 99 and 100 for the past six months
Re-occuring UTI's, not associated with pain or anything
History of Kidney Infection (left) in 2000
Diareah for the past week


I am wondering if there is a way all of these problems are connected. What could cause them? Is there a way that these are all just suddenly becoming problems with my body?

Any insight is greatly appreicated.

Reply Flag this Discussion

7 Replies:

  • Do NOT let them brush you off when you have blood in your urine. I have been told many times that it was to little to matter, and actually you are NEVER supposed to have blood in your urine ever! It might be caused by something simple such as a kidney stone, but please do not accept it if they have no answers. Also have them look into Lupus and autoimmune hepatitis. If this has been tested already then retest every 3 months. Sometimes it can take a long time to show up in your blood. Kiera
    Anonymous 42789 Replies
    • November 29, 2007
    • 04:07 PM
    • 0
    Flag this Response
  • Have you picked up a bacteria from your boyfriend and passing it back and forth? Did they do a check for chlamedia and other stds when they did the pap? Maybe both of you need to get on antibiotics for the uti. I think your other issues are separate from the uti. Acupuncture may also help, but I think you both need antibiotics. They can run an antibiotic check by taking a urine sample and checking which antibiotic will knock it out.
    Monsterlove 2921 Replies
    • November 29, 2007
    • 06:11 PM
    • 0
    Flag this Response
  • Whats up with the chlamydia thing? She said she tested neg. So I guess that should rule that out?
    Anonymous 42789 Replies
    • November 29, 2007
    • 08:22 PM
    • 0
    Flag this Response
  • Have you picked up a bacteria from your boyfriend and passing it back and forth? Did they do a check for chlamedia and other stds when they did the pap? Maybe both of you need to get on antibiotics for the uti. I think your other issues are separate from the uti. Acupuncture may also help, but I think you both need antibiotics. They can run an antibiotic check by taking a urine sample and checking which antibiotic will knock it out.Kiara, I agree with you. Blood in your urine it not such a good thing. Also, to the person who insists on saying I have some sort of Chlamydia and STD, your way wrong. The bottom line is my fiancee and I have been together for 6 and a half years, and before we even started having sex we both got tested, and we both tested negative on all STD's. I trust my parner, what about you?The ER diagnosed me with Cystitis, Accute, Hemoragic. They put me on medication for UTI, and told me the pain I was getting was due to bladder inflamation which caused the bleeding.
    Adriesse07 41 Replies
    • November 29, 2007
    • 08:46 PM
    • 0
    Flag this Response
  • Hello!First, I definitely agree with Kiera, DO NOT let them brush you off. Second, you have a medical history of a Kidney infection, which 99% of the time shows blood in the urine. Is your low back tender? I'm sure they tapped on it to see if it hurt, but they should do a CT or an Ultrasound of your kidneys since this has been an ongoing problem. The diarrhea could be related to all the antibiotics and your tummy's natural bacteria is getting disrupted. In other words, you may develop yeast. There is over the counter, natural capsules you can take or eat a yogurt every day. (just ask any pharmacist about the capsules if you want to go that route)I assumed the blood clots were related to your period, but if they were rectal, you need to tell your doctor. Do you take alot of Motrin, Advil or Aspirin? That can increase bleeding and you may need to take either Tylenol or something else for pain, though you did not mention recent pain.Since you recently changed doctors (and I do this with my doctor I've seen for years) you may want to write or type out questions and go through them with him/her. That way, they can't skip questions or brush them off. They have to answer because they are right there in black and white. It is so easy to ask a question and they get going on something else, then we forget what we initally asked...also, I think the Synthroid is for Hypothyroidism. I also take it and my level was low. I've taken it for two years now. They draw a thyroid level every 6 months to a year and I'm OK with the medication. I might be wrong in your case, and apologize, it was just a thought.It is great how you wrote out your medical history and medications currently, doctors really need to know those things.Finally, please keep me updated. I will be thinking about you and if I think of anythng else I will let you know. In the meantime, good luck and remember that doctors are just people, like you and I, so don't let them brush you off!!!
    southpawsue 2 Replies
    • November 30, 2007
    • 06:15 AM
    • 0
    Flag this Response
  • Because sometimes they need to do a needle aspiration to determine there is chlamydia. I don't think they do it very frequently, however.
    Monsterlove 2921 Replies
    • November 30, 2007
    • 08:07 PM
    • 0
    Flag this Response
  • Wow, you are on a scary cocktail of meds! How long have you been taking Zyprexa and Trazodone? Both have hematuria as a possible side effect. Also, Lo Ovral can cause UTI's and is contraindicated if you have liver tumors, whether benign or malignant, and with depression it can also be contraindicated. Please research your meds by visiting www.drugs.com. A side effect to a med can happen at any time, even if you have been taking a drug for a long time. It will build up in your system. Did they ever find the cause for your hepatic hemangioma? The liver has to detox all these medicines. I highly suspect you are having reactions to the meds you are on. I cannot stress this enough - it is the LAST thing a doctor will seriously look at, and it should be the first IMO. Cipro reacts to antidepressants and birth contol pills. Adding pain killers to the mix could really throw things off. I assume you don't smoke or drink, as that would be very bad. Your diarrhea could be due to intestinal disruption from the cipro. If it is severe, please get a stool test for clostridium difficile infection, caused by cipro.. symptoms can appear 6 weeks or more after discontinuing this drug. Please consider an alternative approach to treating your illness. DO NOT ever just stop taking your psych/depression meds as this is dangerous. But I would talk with your doc about weaning from one or more of them as combining zyprexa with trazadone and celexa can cause a rare but fatal serotonin syndrome. Acupuncture is a great help for depression, UTI's, and gyno issues. Please look into it. best wishesDOM
    acuann 3080 Replies
    • November 30, 2007
    • 08:59 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.